CSN Login
Members Online: 11

2nd round taxol/carboplatin

RGW
Posts: 60
Joined: Mar 2010

This Thursday I am having my second round of taxol/carboplatin. The first round wasn't too bad, the anti-emetics held off the nausea/vomiting, but the fatigue and body aches & pains were pretty bad. I am told that each successive chemo round will "be worse." Can anybody share their experience with me? Did you get new side effects from the second round that you didn't have on the first?

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

RGW.....I found that the drugs kept the nausea/vomiting in check all along.... Occasionally I would feel a BIT nauseated a few days later and would nibble on some ginger snaps. I really didn't have much pain, but I did find the fatigue and days 3-6 were a bit more challenging with each successive treatment. Had very little energy and tended to nap a LOT! My problem was keeping my blood counts high enough to continue my treatments on time. I did have Neupogen shots after each treatment following round two and then I would have a couple of days of some mild bone pain, but it wasn't bad. I did start developing neuropathy in my feet after treatment 3 and that progressively got worse and was a factor in stopping my treatments after round 5. My neuopathy continues, but I can live with it..and I LIKE living!!

Best wishes to you! Karen

SI
Posts: 21
Joined: Jan 2010

I haven't posted much here, but thought I could share my recent experience on the chance it may be of some help to you. I had increasing pain and neuropathy through round 3 of the 6 rounds of chemo that I just recently completed. Most of the pain was in the legs and feet. Because of the intense pain, the oncologist suggested changing the Taxol to Taxotere which really made a huge difference. I had Taxotere for the last three rounds of chemo. Whereas Taxotere had its own side effects, the pain was gone. He said that Taxotere seemed to have less pain related side effects than Taxol. He also said that Taxotere would be just as effective as Taxol. I was still sick with Taxotere for days 3 through 7, but mostly had lethargy and intestinal cramping rather than the intense body pain. My last round of chemo was probably the most difficult as my white cell count dropped dangerously low. By the end of chemo, one's body has had a lot of trauma.

Cardfan5
Posts: 2
Joined: Apr 2010

RGW, I went through 8 rounds of taxol/carboplatin and the pain and fatigue started about the 2nd to 3rd rounds. I don't know that they got worse after each round but they were always there for about 2 to 4 days after each treatment. I was a little wobbly through those days. The anti-emetics really worked well. One of the side affects that I did have that was constant was constipation and some days it was worse than any of the other side affects that I went through. I had Neupogen shots after each treatment to keep my white count up and I also had to have blood transfusions before each treatment because my hemoglobin levels would drop to around 7 and my doctor wanted them about 10 before each treatment. Good Luck and hang in there.

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Just finished session 1 of Round 3 of chemo with Carbo/Platin....

I had it last Wednesday and the Monday prior I had a stomach bug...every one in my house had it for a day...same symptoms...diarrhea. I self medicated myself with the Lomotil (because I can) and managed it fine on Monday. By Tuesday morning it was completely gone, so off I went to chemo on Wednesday morning. I did fine all day and it wasn't until coming home from chemo,
my stomach went into a tailspin and the diarrhea returned with a vengeance. I have beem battling this since Wednesday night...Miserable weekend.

I think the stomach bug may not have been completely gone and the chemo exaccerbated the last remnants of the bug...

I am drinking as much fluids as I can tolerate and taking the meds....anyone else ever have this happen? Do you think I am right in thinking it is the stomach bug still with me or do you think it is the cumulative effect of the Carbo/Taxol....I don't want this to happen after the next session...

Thoughts??

Laurie

maggie_wilson's picture
maggie_wilson
Posts: 616
Joined: Nov 2009

laurie,

when i was doing chemo, same type, for 6 infusions, i alternated between constipation and diarrhea, and frankly, i found the constipation much, much worse. i finally settled on a formula of a couple of stool softeners and laxatives every night, and that eliminated the constipation, though still had the diarrhea. even 6 months after chemo, i still take a stool softener and a couple of mild laxatives every night so that i never have to suffer the constipation. now i have diarrhea, at times. i may also have had a bug for awhile, which dissipated.

i spoke to my chemo oncologist alot during chemo, who continued to recommend laxatives for me, and approves of what i'm taking now. i'd certainly talk with your doctor about what the best remedy for you would be. i'm sure if you had a bug, the chemo would exacerbate it, since chemo exacerbates everything. in general, chemo tends to constipate, but not everyone, though everyone seems to try to counter it in some way--drinking prune juice, etc. hopefully, the bug is now out of your system, and you can concentrate on getting through the chemo as well as possible.

best,
maggie

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

I had 6 rounds with radiation 1/2 way between the rounds. I felt fine after each infusion, but tended to look sun-burned the next day, very sluggish and was told to drink lots of fluids. These drugs are cummulative so by the latter 3 rounds I was very tired and white blood count was lower and had Neulasta shots the day after infusion. I did have the 3 different meds for the nausiousness, but found after 3 rounds I could control the symptoms without the drugs.

Neuropothy wasn't bad during the treatments, but since my last treatment July '09, I feel on and off affects in my feet and hands, mainly at nite while sleeping. Hum?

Hang in there it does go by fairly fast...you'll be fine! Just remind yourself the meds are ridding you of the cancer and keeping you alive -- your goal~

Jan

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

I had 6 rounds with radiation 1/2 way between the rounds. I felt fine after each infusion, but tended to look sun-burned the next day, very sluggish and was told to drink lots of fluids. These drugs are cummulative so by the latter 3 rounds I was very tired and white blood count was lower and had Neulasta shots the day after infusion. I did have the 3 different meds for the nausiousness, but found after 3 rounds I could control the symptoms without the drugs.

Neuropothy wasn't bad during the treatments, but since my last treatment July '09, I feel on and off affects in my feet and hands, mainly at nite while sleeping. Hum?

Hang in there it does go by fairly fast...you'll be fine! Just remind yourself the meds are ridding you of the cancer and keeping you alive -- your goal~

Jan

cathyK's picture
cathyK
Posts: 88
Joined: Jul 2009

I can put in my 2 cents sort of, as I was on taxol/ cisplatin/andromisn and they also told me that it would get worse as the treatments went on,. it wasnt bad the first one, the newlasta shot got me tired, then second and third got me more tired and the hair loss didnt help my feelings . the next 4 through 6 were not that bad, had got used to being the 98 year old woman for a week after chemo, not doing much of anything , only worst thing I remember was the dry mouth , horrible, lost 10 lbs in 1 week. only sucked on watermelon and grapes and water. that lasted around 10 days!
body aches were from the newlasta mostly I think, the nausea was dealt with with 1 intervenius and 1 pill during chemo and pills after if I felt nauseaus but never had to use them.
how old are you? my doc told me that it seemed that since I was young 50 , (dont think that is young myself!) I could handle the severe chemo.
praying you dont go through bad symptoms ! and get through it with a clean bill of health !
cathyk

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Seems what used to take me 3 days to get through is now taking almost a week....

Last night was much better with the bowels...my girlfriend told me I needed salt and I had some Oodles of Noodles...what can I say...and believe it or not, I kept it in...I went lightly for the rest of the day and had about 1/2 cup of Pasta later in the day...it also stayed in...woohoo...

Amazing how we celebrate the small things....off to work I go to day...in the office...it is time I saw some people other than my kids and dogs...

Hope everyone is well and get out in the sunshine today...

Laurie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network